Forum

FES and electrodes

Hello
I have been using an FES for over six years without any problem whatsoever. Suddenly my skin is reacting to the electrodes and is developing little tiny pimply spots and a red rash. This happens when the FES is sending power to the electrodes. It is very painful to use the FES so I have now put it away and must use a Musmate.
I really want to know if anyone has had problems like the one I have described.
The consequence of this is that walking is now all but impossible, I have an EDSS of about 6.5 and the FES makes a huge difference.

Many thanks

This can usually be resolved by using a mild steroid cream (Eumovate), which is available at chemists, without prescription.

fes_skin_irritation_information_sheet_users.pdf (odstockmedical.com)

1 Like

Life ain’t that simple. Eumovate clears up the rash, lI eave skin for 2 weeks and try again, same result.

So far only used skin sensitive black electrodes. Going to try the basic blues PALS ones next time

Your GP can prescribe a stronger steroid cream and might be worth trying.
Have you experimented with other electrode positions? The motor point works almost as well on me and will give the rash a chance to fully recover.
Microsoft Word - ELECTRODE POSITION REVISION (odstockmedical.com)

I assume fampradine doesn’t help with drop foot?

I hope you find a solution that works for you.

I will discuss different electrode positions with the team at Queen square.
Appointment with my GP for a stronger steroid cream sounds like a good idea.
Foot drop and leg drop are so chronic that without a Musmate or FES then I would need to use a wheelchair. At the moment I am using a Musmate